Alert archive / Georgia / Red Flag Warnings in 2024
Red Flag Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Feb 24, 2024, 3:38 AM EST for 38 counties in Georgia. It took effect at Feb 24, 2024, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2024, 3:38 AM EST (08:38 UTC)
- In effect from
- Feb 24, 2024, 12:00 PM EST
- Expired
- Feb 24, 2024, 6:57 PM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 38 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Harris County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2388 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454 WWUS82 KFFC 240838 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 338 AM EST Sat Feb 24 2024 Default overview section GAZ069-071>076-078>086-089>098-102>113-241645- /O.NEW.KFFC.FW.W.0001.240224T1700Z-240225T0000Z/ Upson-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris- Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski- Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- 338 AM EST Sat Feb 24 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF CENTRAL GEORGIA... The National Weather Service in Peachtree City has issued a Red Flag Warning for strong winds and low humidity, which is in effect from noon today to 7 PM EST this evening. * Affected Area...Central Georgia. * Timing...From Noon to 7 PM. * Winds...West or northwest winds at 15 to 20 mph. Frequent wind gusts around 30 mph. * Relative Humidity...Between 20 and 25 percent. * Temperatures...Upper 60s to lower 70s. * Impacts...Due to low humidity and breezy winds, in addition to dry fuels and ongoing significant drought conditions, any fires that develop could spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes portions of the Oconee National Forest. A Red Flag Warning means that critical fire weather conditions are either occurring...or will occur within 24 hours. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. && $$
2 follow-up statements
133 WWUS82 KFFC 241750 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 1250 PM EST Sat Feb 24 2024 Default overview section GAZ069-071>076-078>086-089>098-102>113-250000- /O.CON.KFFC.FW.W.0001.000000T0000Z-240225T0000Z/ Upson-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris- Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski- Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- 1250 PM EST Sat Feb 24 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF CENTRAL GEORGIA... * Affected Area...Central Georgia. * Timing...From Noon to 7 PM. * Winds...West or northwest winds at 15 to 20 mph. Frequent wind gusts around 30 mph. * Relative Humidity...Between 20 and 25 percent. * Temperatures...Upper 60s to lower 70s. * Impacts...Due to low humidity and breezy winds, in addition to dry fuels and ongoing significant drought conditions, any fires that develop could spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes portions of the Oconee National Forest. A Red Flag Warning means that critical fire weather conditions are either occurring...or will occur within 24 hours. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. && $$
086 WWUS82 KFFC 242357 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 657 PM EST Sat Feb 24 2024 Default overview section GAZ069-071>076-078>086-089>098-102>113-250100- /O.CAN.KFFC.FW.W.0001.000000T0000Z-240225T0000Z/ Upson-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris- Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski- Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- 657 PM EST Sat Feb 24 2024 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF CENTRAL GEORGIA... The National Weather Service in Peachtree City has cancelled the Red Flag Warning. Decreasing winds and gradually rising humidity values have allowed fire weather conditions to improve this evening. Thus the Red Flag Warning has ended. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Feb 24, 12:30 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 24, 12:30 AM EST, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1230 AM EST Sat Feb 24 2024 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Saturday) Issued at 224 PM EST Fri Feb 23 2024 At a glance: -A cold front will finish it's transit through GA by late this afternoon. -Clear skies and dry air will filter in for the next few days. While the rain has pushed mostly south of the CWA, some lingering clouds with the associated cold front is visible on satellite over the ATL metro area. Clear skies and dry air is expected to quickly move in behind it. Winds will continue to be gusty through the short term with NW winds at 10-15mph; occasionally gusting to 25mph. Highs today and tomorrow will be in the upper 50s to mid 60s. Tonight's overnight lows will be in the 40s, but temps are expected to fall toward freezing tomorrow night. Vaughn && .LONG TERM... (Sunday morning through next Thursday) Issued at 224 PM EST Fri Feb 23 2024 Dry conditions will persist to close out the weekend on Sunday amid northwest flow aloft and high pressure at the surface. Conditions do appear favorable Sunday afternoon for minimum relative humidity values to drop into the Fire Danger criteria range, but otherwise expect quiet conditions to prevail. Flow aloft becomes more zonal to start the work week as upper ridging centers over the Gulf of Mexico. This will bring a notable warming trend as temperatures warm well above normal during the Monday to Wednesday time frame. Highs will warm largely into the 70s for all areas outside of the mountains with some 80 degree readings possible in the southern counties -- some 10 to 15 degrees above normal, though likely several degrees below records. There remain significant uncertainties and model discrepancies regarding the next cold front and associated shortwave trough that looks to affect the area by Wednesday into Thursday. Given questions regarding frontal timing, strength of the trough, and degree of any instability, PoPs will continue a trend of a broadbrush increase into chance range from north to south on Wednesday an Thursday. Only slight chance thunder is included at this time as the degree of instability recovery is unclear but at this point appears unimpressive. Regardless, expect cloudier, breezier, and more unsettled conditions to return by Wednesday into Thursday. RW && .AVIATION... (06Z TAFS) Issued at 1207 AM EST Sat Feb 24 2024 VFR through the period with winds going from west to northwest late in the afternoon. The main story will be the gusts. Gusts will pick up around mixing and frequent gusts to around 30-35kt will be possible. Gusts should begin to diminish after 02-03Z. //ATL Confidence...06Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 32 60 39 70 / 0 0 0 0 Atlanta 33 61 42 70 / 0 0 0 0 Blairsville 25 58 39 64 / 0 0 0 0 Cartersville 27 62 42 71 / 0 0 0 0 Columbus 37 66 42 75 / 0 0 0 0 Gainesville 30 59 40 68 / 0 0 0 0 Macon 31 63 40 72 / 0 0 0 0 Rome 27 63 40 72 / 0 0 0 0 Peachtree City 30 63 42 71 / 0 0 0 0 Vidalia 39 62 39 73 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....RW AVIATION...NListemaa
Hazardous weather outlook, Feb 23, 10:07 PM EST, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1007 PM EST Fri Feb 23 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1007 PM EST Fri Feb 23 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Critical or near critical fire weather conditions may occur in central Georgia Saturday afternoon due to low humidity and gusty winds. Additional fire weather concerns could develop Sunday afternoon due to continued low humidity. Thunderstorms may occur in the region next Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:40 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 15 hr |
Nearby
Red Flag Warnings in Georgia, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.